Ask The Doctor > Questions & Answers > Pain 3 years after knee replacement

Pain 3 years after knee replacement

Patient: My mother in law had a knee replacement 3 yrs. ago. Now at 86 she has constant pain in the knee x-ray showed everything is still aligned.Finally after daily visits to the Dr. the gave her a cortisone shot in the knee. Is this a common treatment? After 2 days the pain has not lessened. What is our next step?

 

 

Doctor: The pain your mother-in-law is experiencing probably results from inflammation within the knee joint. The cortisone inje ection is aimed at reducing the inflammation and thus the pain associated with it. However, It does not take immediate effect. If this treatment fails to control her pain the next step is the use of oral painkillers in addition to the cortisone injections. Her physician will start with mild painkillers and gradually increase to stronger medications as needed.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment